Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 40, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 7, 2012, 6:23 PM MDT for Laramie County, Wyoming. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2012, 6:23 PM MDT (00:23 UTC)
- Expired
- Jun 7, 2012, 7:04 PM MDT
- In force
- 41 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 30 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 6:32 PM MDT | HAIL 1 | 22 Ne Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 11:46 AM MDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 2384 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
445
WUUS55 KCYS 080023
SVRCYS
WYC021-080115-
/O.NEW.KCYS.SV.W.0040.120608T0023Z-120608T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
623 PM MDT THU JUN 7 2012
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
* UNTIL 715 PM MDT
* AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 13 MILES NORTHWEST OF HILLSDALE...OR 18 MILES
NORTHEAST OF CHEYENNE...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
HILLSDALE.
THIS WARNING REPLACES THE PREVIOUSLY ISSUED TORNADO WARNING FOR THE
SAME AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4141 10441 4114 10443 4124 10473 4146 10482
4149 10465
TIME...MOT...LOC 0023Z 303DEG 12KT 4136 10459
WIND...HAIL 60MPH 2.75IN
$$
HAMMER2 follow-up statements
246
WWUS55 KCYS 080042
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
642 PM MDT THU JUN 7 2012
WYC021-080115-
/O.CON.KCYS.SV.W.0040.000000T0000Z-120608T0115Z/
LARAMIE WY-
642 PM MDT THU JUN 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LARAMIE COUNTY UNTIL 715 PM MDT...
AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF HILLSDALE...OR 18 MILES NORTHEAST OF CHEYENNE...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
HILLSDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4139 10479 4144 10449 4141 10441 4114 10443
4124 10473
TIME...MOT...LOC 0043Z 306DEG 16KT 4131 10453
WIND...HAIL 60MPH 1.75IN
$$
HAMMER380
WWUS55 KCYS 080104
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
704 PM MDT THU JUN 7 2012
WYC021-080114-
/O.CAN.KCYS.SV.W.0040.000000T0000Z-120608T0115Z/
LARAMIE WY-
704 PM MDT THU JUN 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4139 10479 4144 10449 4141 10441 4114 10443
4124 10473
TIME...MOT...LOC 0104Z 306DEG 16KT 4125 10443
$$
HAMMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 4:20 PM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 7, 4:20 PM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT THU JUN 7 2012
.SHORT TERM...THIS AFTERNOON THROUGH FRIDAY NIGHT
LATEST WATER VAPOR LOOP WAS SHOWING THE POTENTIAL VORTICITY
ANOMALY CONTINUING TO PUSH EAST THROUGH CENTRAL WYOMING. THIS
FEATURE IS REALLY SPARKING THE CONVECTION MAINLY IN NORTHEAST
WYOMING WHICH WHICH IS WHERE THE DEEPER SHORTWAVE ENERGY IS IN
PLACE AND STEEPER MID LEVEL LAPSE RATES. THIS AREA ALSO HAD LESS CLOUD
COVER THIS MORNING WHICH AIDED IN INCREASING THE INSTABILITY. THE
BULK OF THESE STORMS WILL TRACK EAST-NORTHEAST...BUT THE RIGHT
MOVERS WILL MOSTLY TRAVEL EAST-SOUTHEAST. SOME OF THE STORMS WILL
ALSO CONTINUE TO BUILD SOUTHEAST DUE TO THE SOUTHERLY FLOW IN THE
LOW LEVELS.
THESE STORMS STILL HAVE THE POTENTIAL TO BECOME SUPERCELLS DUE TO
0-6KM SHEAR VALUES AROUND 40KTS AND CAPE VALUES AROUND 2000J/KG.
IN ADDITION...0-3KM CAPE VALUES AROUND 100-150J/KG WITH LIFTED
CONDENSATION LEVELS AROUND 2000M WHICH WILL CONTINUE TO FAVOR
TORNADIC DEVELOPMENT. ANOTHER CONCERN WITH THESE STORMS IS THE HEAVY RAIN
POTENTIAL ESPECIALLY IF THEY MOVE OVER THE AREAS THAT RECEIVED THE
HEAVY RAINFALL LAST NIGHT. THESE STORMS SHOULD BEGIN TO EXIT THE
FORECAST AREA BY AROUND 03Z OR SO.
FRIDAY-FRIDAY NIGHT:
WE WENT AHEAD AND INSERTED POPS FOR THE NEBRASKA PANHANDLE FOR
FRIDAY AFTERNOON SINCE THERE WILL BE IMPRESSIVE INSTABILITY AND
SHEAR STILL IN PLACE. THE MODELS ARE NOT REALLY INDICATING ANY
SIGNIFICANT WAVES MOVING THROUGH...BUT THERE WILL BE SOME DECENT
UPPER LEVEL DIFFLUENCE WHICH MAY BE ENOUGH TO TRIGGER THE
CONVECTION. OTHERWISE...DRY AND VERY WARM CONDITIONS ARE EXPECTED
THROUGH THE DAY.
.LONG TERM...SATURDAY THROUGH THURSDAY...MAIN CONCERN FOR THE LONG
RANGE FORECAST IS THE DEEP UPPER LEVEL TROUGH AND STRONG COLD
FRONT FOR THIS TIME OF THE YEAR PUSHING ACROSS THE NORTHWEST
UNITED STATES AND WYOMING ON SATURDAY AND SATURDAY NIGHT. A VERY
WARM/HOT DAY IS EXPECTED ON SATURDAY WITH THE POTENTIAL FOR NEAR
RECORD HIGH TEMPERATURES IN THE MID TO UPPER 90S ACROSS THE
WESTERN NEBRASKA PANHANDLE...AND MID 80S TO LOW 90S ACROSS MOST OF
SOUTHEAST WYOMING. DRIER AIR SHOULD BE OVER MOST OF THE FORECAST
AREA SATURDAY...BUT MODELS SHOW SOME LLVL MOISTURE ADVECTING
WESTWARD INTO WESTERN NEBRASKA SATURDAY AFTERNOON. WILL KEEP
TSTORMS OUT OF THE FORECAST FOR NOW WITH POP AROUND 5 TO 10
PERCENT.
COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY NIGHT WITH COOLER
TEMPERATURES EXPECTED FOR SUNDAY THROUGH TUESDAY. HIGH
TEMPERATURES WILL STILL BE PLEASANT AND IN THE 70S TO LOW 80S WITH
SEASONABLY COOL NIGHTTIME LOWS. ANOTHER WEAK FRONT AND UPPER LEVEL
DISTURBANCE WILL PUSH ACROSS THE REGION ON TUESDAY...RESULTING IN
THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS MAINLY EAST OF
THE LARAMIE RANGE. AFTER THE DISTURBANCE MOVES THROUGH...MORE DRY
AIR WILL PUSH INTO THE AREA FOR WEDNESDAY AND THURSDAY LIMITING
TSTORM POTENTIAL. MODELS INDICATE A WARMING TREND AT THE END OF
THE NEXT WEEK WITH HIGHS IN THE 80S TO NEAR 90 ACROSS THE FORECAST
AREA.
&&
.AVIATION...18Z TAF ISSUANCE. MVFR CIGS AND PATCHY FOG HAS LIFTED
LATE THIS MORNING. LOW LEVEL MOISTURE AND QUITE A BIT OF
INSTABILITY WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS...SOME STRONG THROUGH THIS AFTERNOON AND EARLY THIS
EVENING. STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND HAIL ARE
THE MAIN THREATS WITH THESE STORMS. LOCALIZED BRIEF IFR CONDITIONS
ARE POSSIBLE IN THE HEAVIEST THUNDERSTORMS AT ALL LOCATIONS EXCEPT
FOR KRWL. OTHERWISE...CONDITIONS WILL GRADUALLY IMPROVE FROM
NORTHWEST TO SOUTHEAST THIS EVENING.
&&
.FIRE WEATHER...
BREEZY CONDITIONS CAN BE EXPECTED ON FRIDAY ESPECIALLY IN THE WESTERN
PORTION OF THE FORECAST AREA. HOWEVER...FUELS ARE STILL NOT READY
IN THAT REGION. THERE IS SMALL CHANCE THAT CONVERSE COUNTY MAY
EXPERIENCE RED FLAG CONDITIONS...BUT WIND SPEEDS WILL BE LACKING
SOMEWHAT. THE PRIMARY CONCERN WILL BE ON SATURDAY AS THE UPPER
LEVEL TROF APPROACHES AND CAUSES WIND SPEEDS TO INCREASE...AND
RELATIVE HUMIDITIES BEGIN TO DRY OUT. WE HAVE DECIDED TO HOLD OFF
ON ISSUING A RED FLAG WARNING AT THIS TIME.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL 9 PM THURSDAY FOR WYZ108-WYZ118-WYZ119.
NE...FLASH FLOOD WATCH UNTIL 9 PM THURSDAY FOR NEZ002-NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/FIRE WEATHER...REC
LONG TERM/AVIATION...TJTHazardous weather outlook, Jun 7, 12:18 PM MDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1218 PM MDT THU JUN 7 2012 WYZ101>103-105>108-110-112>119-081830- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-NORTH SNOWY RANGE FOOTHILLS- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1218 PM MDT THU JUN 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR MOST OF SOUTHEAST WYOMING UNTIL 8 PM THIS EVENING. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 9 PM LATE THIS EVENING. THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP THROUGH THIS AFTERNOON AND MOVE ACROSS THE AREA THIS EVENING. STORMS COULD BECOME SEVERE FROM FAR EASTERN WYOMING INTO THE NEBRASKA PANHANDLE WITH LARGE HAIL...DAMAGING WINDS BEING THE MAIN THREATS ALONG MORE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. STILL CANNOT RULE OUT AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-081830- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1218 PM MDT THU JUN 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR WESTERN NEBRASKA UNTIL 8 PM THIS EVENING. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 9 PM LATE THIS EVENING. THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP ACROSS THE MOUNTAINS OF SOUTHEAST WYOMING EARLY THIS AFTERNOON AND MOVE INTO WESTERN NEBRASKA BY LATE THIS AFTERNOON. STORMS COULD BECOME SEVERE FROM WITH LARGE HAIL...DAMAGING WINDS BEING THE MAIN THREATS ALONG MORE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. AN ISOLATED TORNADO CAN NOT BE RULED OUT AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 7, 4:45 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
445 PM MDT THU JUN 7 2012
NEZ002-095-072345-
DAWES NE-NORTH SIOUX NE-
445 PM MDT THU JUN 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN SIOUX AND
NORTHWESTERN DAWES COUNTIES UNTIL 545 PM MDT...
AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF WHITNEY LAKE...OR 24 MILES
WEST OF CHADRON...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN DAWES COUNTY.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4284 10346 4299 10358 4301 10356 4301 10331
4301 10301 4299 10300
TIME...MOT...LOC 2245Z 239DEG 12KT 4296 10341
MSWLocal storm report, Jun 7, 4:57 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MDT THU JUN 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 11 E CHUGWATER 41.76N 104.61W
06/07/2012 M1.00 INCH GOSHEN WY TRAINED SPOTTER
&&
TTRUDELLocal storm report, Jun 7, 5:13 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT THU JUN 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST BORDEAUX 41.95N 104.95W
06/07/2012 M75 MPH PLATTE WY DEPT OF HIGHWAYS
WINDS WERE SUSTAINED AT 59 MPH.
&&
MWEILANDSpecial weather statement, Jun 7, 5:16 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
516 PM MDT THU JUN 7 2012
NEZ021-080000-
MORRILL NE-
516 PM MDT THU JUN 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORRILL COUNTY UNTIL 600
PM MDT...
AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES NORTHEAST OF THE INTERSECTION OF HIGHWAY
385 AND 92...OR 24 MILES SOUTH OF ALLIANCE...MOVING NORTHEAST AT 15
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN MORRILL COUNTY.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4165 10276 4180 10289 4193 10268 4193 10267
4175 10266 4174 10263 4170 10263
TIME...MOT...LOC 2316Z 237DEG 11KT 4178 10273
MSWLocal storm report, Jun 7, 5:34 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT THU JUN 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TORNADO 8 ENE WHITAKER 41.46N 104.74W
06/07/2012 LARAMIE WY TRAINED SPOTTER
TORNADO TOUCHED DOWN FOR SEVERAL MINUTES BEFORE
DISSIPATING AT 528 PM.
0529 PM HAIL 13 W CHEYENNE 41.15N 105.04W
06/07/2012 M0.88 INCH LARAMIE WY TRAINED SPOTTER
&&
MWEILANDSpecial weather statement, Jun 7, 5:50 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 550 PM MDT THU JUN 7 2012 NEZ054-055-080030- CHEYENNE NE-KIMBALL NE- 550 PM MDT THU JUN 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIMBALL AND EXTREME WESTERN CHEYENNE COUNTIES UNTIL 630 PM MDT... AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF OLIVER RESERVOIR...OR 8 MILES SOUTHWEST OF KIMBALL...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KIMBALL... KIMBALL AIRPORT... DIX... THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 9 AND 35. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4137 10344 4112 10334 4105 10383 4122 10390 TIME...MOT...LOC 2350Z 253DEG 9KT 4116 10375 MSW
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:36 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 20 min |
| Jun 7, 6:39 PM MDT | Special Weather Statement | CYS | Laramie | 51 min |
| Jun 7, 6:49 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 56 min |
| Jun 7, 7:03 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 31 min |
| Jun 7, 7:32 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 43 min |
| Jun 7, 8:06 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Jun 7, 8:40 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 34 min |
| Jun 7, 9:49 PM MDT | Special Weather Statement | CYS | Laramie | 41 min |
| Jun 7, 10:36 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Jun 8, 9:33 AM MDT | Fire Weather Watch | CYS | 11 hr | |
| Jun 8, 9:33 AM MDT | Fire Weather Watch | CYS | 41 hr | |
| Jun 8, 11:09 AM MDT | Red Flag Warning | CYS | 9 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.